It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Has anyone had this with methmazole or atenolol????

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-24-2009, 01:04 PM   #1
    smith316
    Junior Member
    (female)
     
    Join Date: Sep 2008
    Location: Northport, Al, USA
    Posts: 21
    smith316 HB User
    Question Has anyone had this with methmazole or atenolol????

    Hi, I have been on methmazole (tapazole) and atenolol since Dec. 08 just 3 months and I have gained 15 lbs, and I sometime feel like my muscles don't want to work, like if I walk alot my legs just get to feeling like I can't take another step, and if I do something like hang clothes on the clothline my arms start hurting and feel like I can't lift them up anymore. Sometimes I feel bloated like I have water retention and alot of time I have to go pee all the time. Has anyone else had these symptoms or problems while taking these meds? Should I call my dr.? I am not yellow and they test my liver function every month. Is this normal with graves hyperthyroid?
    Thanks
    smith316

     
    Sponsors Lightbulb
       
    Old 03-24-2009, 03:47 PM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,924
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Has anyone had this with methmazole or atenolol????

    Atenolol and other beta blockers frequently cause weight gain. They slow metabolism, which in the case of hyperT is a good thing. That's why they are prescribed for it.

    HyperT, as well as hypoT, can cause weak muscles. So if you are either under- or overtreated with the methimazole, that could be the reason. I don't know whether atenolol or methimazole will cause weak muscles in and of themselves, but I don't think so.

     
    Old 03-24-2009, 07:23 PM   #3
    tired47
    Senior Member
    (female)
     
    Join Date: Aug 2007
    Location: usa
    Posts: 290
    tired47 HB User
    Re: Has anyone had this with methmazole or atenolol????

    Hi! I am hypothyroid and take atenolol ( have SVT). I have had none of the problems you listed... it has been the only med that helped my tachycardia without making me feel awlful!
    I agree with Midwest- When is the last time you had your thyroid levels checked?? I had similar problems with muscle spasms/fatigue when my levels are not optimal.

    Perhaps you should have them rechecked .. just to be sure.
    Good luck.

    Last edited by tired47; 03-24-2009 at 07:26 PM.

     
    Old 03-25-2009, 05:19 AM   #4
    herekittykitty
    Veteran
    (female)
     
    Join Date: Feb 2009
    Posts: 474
    herekittykitty HB User
    Re: Has anyone had this with methmazole or atenolol????

    My father was taking atenolol for high blood pressure. He said that he felt as though he couldn't move. He would sit in a chair all day and didn't even have enough strength or motivation to pick up the remote control to change the channel on the T.V. He quit taking it and his weakness went away. He has always been very active and this was intolerable to him.

     
    Old 03-25-2009, 02:37 PM   #5
    GravesGirl73
    Senior Veteran
    (female)
     
    Join Date: Sep 2007
    Location: mass.
    Posts: 674
    GravesGirl73 HB UserGravesGirl73 HB User
    Re: Has anyone had this with methmazole or atenolol????

    Yes, my hubby was put on atenolol awhile back for high blood pressure. he was really dragging.....could hardly pick up his feet. They changed him to another one(not a bb) and he was fine. Maybe you could cut the dose down some? I have graves but they never gave me one, so I don't have experience. I have heard they make you feel this way.If you have circulation problems they are not good to take, that I know.

     
    Old 03-25-2009, 02:46 PM   #6
    b1791
    Member
    (female)
     
    Join Date: Oct 2008
    Location: Canada
    Posts: 67
    b1791 HB User
    Re: Has anyone had this with methmazole or atenolol????

    I was completely exhausted with Metoprolol (another beta blocker) so I was switched to a calcium channel blocker (though I never started it because I swung back to hypo).

    Beth

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone Else Like Me? MorticiaRose General Health 4 06-05-2007 06:39 PM
    Does anyone here take an SSRI AND a beta blocker? miche31 Anxiety 6 04-18-2007 03:53 AM
    This is confusing.....anyone with thoughts? nuttygirl Anxiety 5 10-10-2006 05:13 AM
    Anyone have severe nasal/sinus congestion due to meds? Kabobbin Sinus Problems 10 05-31-2006 04:45 AM
    anyone got experience of stopping beta blockers? happybunny High & Low Blood Pressure 4 09-21-2005 05:49 AM
    Is anyone knowledgeable about Pheochromocytoma? My Dad Rare Disorders 25 05-28-2005 04:53 PM
    Efficacy of Atenolol Questioned Palamedes High & Low Blood Pressure 12 12-07-2004 06:11 AM
    atenolol Chukes High & Low Blood Pressure 5 11-28-2003 05:54 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:50 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!